Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Morse theory and toric vector bundles

Author: David Treumann
Journal: Trans. Amer. Math. Soc. 369 (2017), 1-29
MSC (2010): Primary 14M25
Published electronically: August 22, 2016
MathSciNet review: 3557766
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Morelli's computation of the $ K$-theory of a toric variety $ X$ associates a polyhedrally constructible function on a real vector space to every equivariant vector bundle $ \mathcal {E}$ on $ X$. The coherent-constructible correspondence lifts Morelli's constructible function to a complex of constructible sheaves $ \kappa (\mathcal {E})$. We show that certain filtrations of the cohomology of $ \kappa (\mathcal {E})$ coming from Morse theory coincide with the Klyachko filtrations of the generic stalk of $ \mathcal {E}$. We give Morse-theoretic (i.e. microlocal) conditions for a complex of constructible sheaves to correspond to a vector bundle and to a nef vector bundle.

References [Enhancements On Off] (What's this?)

  • [A] J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603-632. MR 0139178 (25 #2614)
  • [Ba] Alexander Barvinok, Lattice points, polyhedra, and complexity, Geometric combinatorics, IAS/Park City Math. Ser., vol. 13, Amer. Math. Soc., Providence, RI, 2007, pp. 19-62. MR 2383125
  • [BGG] I. N. Bernšteĭn, I. M. Gelfand, and S. I. Gelfand, Algebraic vector bundles on $ {\bf P}^{n}$ and problems of linear algebra, Funktsional. Anal. i Prilozhen. 12 (1978), no. 3, 66-67 (Russian). MR 509387 (80c:14010a)
  • [BDK] Jean-Luc Brylinski, Alberto S. Dubson, and Masaki Kashiwara, Formule de l'indice pour modules holonomes et obstruction d'Euler locale, C. R. Acad. Sci. Paris Sér. I Math. 293 (1981), no. 12, 573-576 (French, with English summary). MR 647684 (83a:32010)
  • [D] Michel Demazure, Sous-groupes algébriques de rang maximum du groupe de Cremona, Ann. Sci. École Norm. Sup. (4) 3 (1970), 507-588 (French). MR 0284446 (44 #1672)
  • [Dr] Y. Drozd, ``Tame and wild matrix problems,'' in Thirteen papers in algebra and number theory, Amer. Math. Soc. Transl. 128 (1985), 31-55.
  • [FLTZ] Bohan Fang, Chiu-Chu Melissa Liu, David Treumann, and Eric Zaslow, A categorification of Morelli's theorem, Invent. Math. 186 (2011), no. 1, 79-114. MR 2836052 (2012h:14036),
  • [GrM] Mikhail Grinberg and Robert MacPherson, Euler characteristics and Lagrangian intersections, Symplectic geometry and topology (Park City, UT, 1997) IAS/Park City Math. Ser., vol. 7, Amer. Math. Soc., Providence, RI, 1999, pp. 265-293. MR 1702946 (2000h:32044)
  • [H1] H. Hadwiger, Eulers Charakteristik und kombinatorische Geometrie, J. Reine Angew. Math. 194 (1955), 101-110 (German). MR 0073221 (17,402a)
  • [H2] H. Hadwiger, Erweiterter Polyedersatz und Euler-Shephardsche Additionstheoreme, Abh. Math. Sem. Univ. Hamburg 39 (1973), 120-129 (German). MR 0331221 (48 #9555)
  • [HMP] Milena Hering, Mircea Mustaţă, and Sam Payne, Positivity properties of toric vector bundles, Ann. Inst. Fourier (Grenoble) 60 (2010), no. 2, 607-640 (English, with English and French summaries). MR 2667788 (2011h:14074)
  • [KS] Masaki Kashiwara and Pierre Schapira, Sheaves on manifolds, With a chapter in French by Christian Houzel. Corrected reprint of the 1990 original, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 292, Springer-Verlag, Berlin, 1994. MR 1299726 (95g:58222)
  • [K] A. A. Klyachko, Equivariant bundles over toric varieties, Izv. Akad. Nauk SSSR Ser. Mat. 53 (1989), no. 5, 1001-1039, 1135 (Russian); English transl., Math. USSR-Izv. 35 (1990), no. 2, 337-375. MR 1024452 (91c:14064)
  • [KP] A. V. Pukhlikov and A. G. Khovanskiĭ, Finitely additive measures of virtual polyhedra, Algebra i Analiz 4 (1992), no. 2, 161-185 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 4 (1993), no. 2, 337-356. MR 1182399 (93i:52024)
  • [McM] Peter McMullen, The polytope algebra, Adv. Math. 78 (1989), no. 1, 76-130. MR 1021549 (91a:52017),
  • [M] Robert Morelli, The $ K$-theory of a toric variety, Adv. Math. 100 (1993), no. 2, 154-182. MR 1234308 (94j:14047),
  • [M2] Robert Morelli, A theory of polyhedra, Adv. Math. 97 (1993), no. 1, 1-73. MR 1200289 (94f:52023),
  • [NZ] David Nadler and Eric Zaslow, Constructible sheaves and the Fukaya category, J. Amer. Math. Soc. 22 (2009), no. 1, 233-286. MR 2449059 (2010a:53186),
  • [P1] Sam Payne, Toric vector bundles, branched covers of fans, and the resolution property, J. Algebraic Geom. 18 (2009), no. 1, 1-36. MR 2448277 (2009f:14108),
  • [P2] Sam Payne, Equivariant Chow cohomology of toric varieties, Math. Res. Lett. 13 (2006), no. 1, 29-41. MR 2199564 (2007f:14052),
  • [S] Allen Dudley Shepard, A Cellular Description Of The Derived Category Of A Stratified Space, ProQuest LLC, Ann Arbor, MI, 1985. Thesis (Ph.D.)-Brown University. MR 2634247
  • [SGA6] Théorie des intersections et théorème de Riemann-Roch, Séminaire de Géométrie Algébrique du Bois-Marie 1966-1967 (SGA 6); Dirigé par P. Berthelot, A. Grothendieck et L. Illusie. Avec la collaboration de D. Ferrand, J. P. Jouanolou, O. Jussila, S. Kleiman, M. Raynaud et J. P. Serre, Lecture Notes in Mathematics, Vol. 225, Springer-Verlag, Berlin-New York, 1971 (French). MR 0354655 (50 #7133)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14M25

Retrieve articles in all journals with MSC (2010): 14M25

Additional Information

David Treumann
Affiliation: Department of Mathematics, Boston College, Chestnut Hill, Massachusetts 02467-3806

Received by editor(s): August 21, 2012
Received by editor(s) in revised form: December 27, 2013, June 25, 2014, and July 12, 2014
Published electronically: August 22, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society